Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
185 Doctors are Online

Taking diphenhydramine and taking liquid form of zquill. Feeling dizziness and nausea. Would this be diphenhydramine withdrawal?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2006
Answered : 567 Questions
Question
I have been taking between 200-300mg diphenhydramine a night for about 5 months. I take the medicine in the liquid form of ZQuill, which is 10% alchol by volume per 50 mg dose. Knowing this is wrong, I stopped 46 hours ago and started feeling diziness and nausea around hour 40. Would this be diphenhydramine withdrawal?
Posted Wed, 4 Sep 2013 in Medicines and Side Effects
 
 
Answered by Dr. Jay Patel 50 minutes later
Brief Answer:
YES its from the withdrawal of diphenhydramine .

Detailed Answer:
Hi,

I am dr XXXXXXX and I will try my level best to address your concern.

The answer is YES its from the withdrawal of diphenhydramine.

If you can tolerate withdrawal its fine other wise follow below mentioned way to get help.

Best way is to tapper it from having 200-300 mg per night here is the plan to get it out of your system safely.

a) 150 mg per night for next 4 weeks after that
b) 100 mg per night for next 2 weeks.
c) 50 mg per night for 2 weeks.
d) 25 mg per night for 1 week
e) ------------- STOP all together..............

Now in case the respective mg may not available in market use fraction to do it. It will alway be half of current dose.

Thanks for the query. Please feel free to contact me in case of any doubts.

Dr. XXXXXXX XXXXXXX
Above answer was peer-reviewed by
 
Follow-up: Taking diphenhydramine and taking liquid form of zquill. Feeling dizziness and nausea. Would this be diphenhydramine withdrawal? 58 minutes later
Thank you for the reply. I'm so disgusted with myself for doing this, and want this stuff out of my system. How long would symptoms normally last if I keep going cold turkey? I'm 47 hours in. Are there any alternative medications that could subatitute for a safe taper?
 
 
Answered by Dr. Jay Patel 13 minutes later
Brief Answer:
Benadryl

Detailed Answer:
Hi,

Welcome back, Benadryl has similar content and I think it does not have alcohol so its little better.


Thanks again, as usual feel free to contact me.
Dr XXXXXXX XXXXXXX
Above answer was peer-reviewed by
 
Follow-up: Taking diphenhydramine and taking liquid form of zquill. Feeling dizziness and nausea. Would this be diphenhydramine withdrawal? 2 minutes later
Thank you. What about an expected time frame for symptoms to go away if i remain cold turkey? I have now started vomiting.
 
 
Answered by Dr. Jay Patel 16 minutes later
Brief Answer:
It varies but i will say about week to 2 weeks

Detailed Answer:
Hi,

welcome back, it varies from person to person but it will be 7 -14 days.

If you can't bare and do have continuous vomiting near by physician.

Thanks again.
Dr XXXXXXX XXXXXXX
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor